Miconazole is an antifungal med which stops further growth of fungi. It is a key ingredient used for the treatment of vaginal infections, especially problems associated with the growth of yeast. This medicine is not ingested, and hence is applied topically on your vagina. Circulation of air is important for your healing process. You are advised to wear garments with a loose fit as well as clothes made of cotton. Monistat is a popular brand name, manufactured and sold based on this chemical. Can burning or itching caused by such meds cause serious problems? It is a key thing to have the needful details.

Monistat is a branded formulation of miconazole. This med is widely used for the treatment of vaginal infections. The key chemicals are known to work more effectively against yeast based growth as well as related infections. You need to remember that the vulva (the peripheral vaginal region) is protected by a mucous tissue; this is responsible for the secretion of mucus. This is essential to keep your vagina moist and protects it from possible attack of germs. Secretion of mucus also helps keep the region lubricated and thus keep off from possible damages.

On the other hand, it is a vital thing to understand that the mucus tissues and membrane are extremely sensitive. Owing to this, they can react to chemicals (used in vaginal creams) with relative ease. It is this sensitivity that causes a busing sensation when you apply drugs like monistat. As an extended form of discomfort, a few women may also experience itchiness and other forms of discomforts. These adverse side effects and unwanted reactions can occur due the presence of key chemicals as well as some inactive ingredients.

What to do when you are experiencing side effects of monistat?

Women have developed a few adverse side effects like skin irritation, inflammation or swelling of vulva, burn or itchiness. In all such cases, it is important to stop applying this med with immediate effect. Soon after stopping the use of this med, it is a safe practice to consult with your treating doctor without any further delay.

Those living in the US are advised to call 911 without delay or reach out to the helpdesk of FDA for needful clinical help. On the other hand, if you are a resident of a Canadian province, establish contact with Health Canada or go to a poison control unit. Moreover, keep your treating physician informed of the other meds you are currently taking. Make a list of all meds you are taking; as you are making this list, ensure to add over the counter (OTC) meds, prescription drugs, vitamin supplements, protein or mineral aids, herbal meds as well as dietary aids. Those who plan to take a shot of a vaccine must keep their physician informed of upcoming shot(s).

In general, the reasons behind why women get yeast infections in their vaginal region remain unclear. Studies indicate that sexual contact with already infected individuals can cause these infections; however, this hypothesis has serious limitations because women who have had no sex also have developed such infections.

In sum, if you are experiencing signs such as painful episodes of sex, discharge from vaginal tract which looks like cheese, painful spells experienced during urination, etc., talk to a qualified medical practitioner without further delay.

As a precautionary measure – if you are witnessing a few adverse side effects like skin irritation, inflammation or swelling of vulva, burn or itchiness, seek medical help on an emergency mode. In all such cases, it is important to stop applying this med with immediate effect. Soon after stopping the use of this med, it is a safe practice to consult with your treating doctor without delay.

Leave a Reply